Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 735, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 24, 2001, 11:12 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 11:12 PM CDT (04:12 UTC)
- Expired
- Oct 25, 2001, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kemper County, MS, Noxubee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 11:20 PM CDT | Thunderstorm Wind | Scooba, MS | A few trees were blown down on Highway 16E. |
| Oct 24, 11:34 PM CDT | Thunderstorm Wind | Shuqualak, MS | Trees were blown down onto powerlines in the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS54 KJAN 250414
SVRJAN
MSC069-103-250500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CDT WED OCT 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL MIDNIGHT CDT
* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTHEAST OF DE KALB
TO 14 MILES SOUTHWEST OF DE KALB...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL...
AFFECT PAULETTE BY 1115 PM CDT
AFFECT COOKSVILLE AND SCOOBA BY 1120 PM CDT
AFFECT PORTERVILLE BY 11 30 PM CDT
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY...GO TO A SAFE PLACE IMMEDIATELY.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3307 8833 3308 8852 3294 8876 3294 8892
3260 8892 3267 8838What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:00 PM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Oct 24, 2:00 PM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT WED OCT 24 2001 ON SATELLITE RAPID CYCLOGENESIS WAS BEGINNING TO TAKE PLACE OVER THE GREAT LAKES...AS A STRONG COLD FRONT WAS DROPPING SOUTHEAST TOWARD THE LOWER MISSISSIPPI VALLEY. VISIBLE IMAGERY WAS SHOWING A LONG OUTFLOW BOUNDARY/PREFRONTAL TROF COMING THROUGH ARKANSAS AND NORTH LOUISIANA...ALONG WITH CLOUD STREETS SHOWING STRONG SOUTHWEST FLOW. DEWPOINTS WERE FROM THE MIDDLE 60S TO THE LOWER 70S. AREA 18Z RAOB RUNS WERE SOMEWHAT CAPPED FROM JACKSON WESTWARD...ESPECIALLY WITH DRY AIR IN THE MID TO UPPER LEVELS...WHICH MAY REDUCE THE SEVERE POTENTIAL FOR THE SOUTH HALF OF THE FORECAST AREA. FOR THE SHORT TERM RAPID CYCLOGENESIS WILL CONTINUE OVER THE GREAT LAKES REGION WITH A STRONG COLD FRONT BARROWING THROUGH THE REGION THIS EVENING. WITH THE STRENGTH OF THE UPPER TROF...BREEZY CONDITIONS WILL CONTINUE THROUGH THURSDAY. ETA SEVERE INDICES FOR THIS EVENING SHOW LAPSE RATES FOR TONIGHT OF AROUND 7 TO 9 DEGREES CELCIUS...CAPES AROUND 2000 TO 2500...BRN SHEAR AROUND 70 M2/S2(ISOLATED TORNADOES)...STRONG LOW LEVEL CONVERGENCE NEAR THE FRONTAL BOUNDARY(WHICH WILL DRIVE THE CONVECTION)...HELICITIES WILL BE AROUND 200...LIS WILL BE FROM -2 TO -4...PRECIPITABLE WATER AROUND 1.75 INCHES...GOOD THETAE GRADIENT RIDGE JUST AHEAD AND ALONG THE FRONTAL BOUNDARY. THE BEST UPPER JET DYNAMICS WILL BE NORTH OF THE FORECAST AREA...BUT THERE WILL BE DECENT LOW TO MID LEVEL JETSTREAM ACTION JUST AHEAD OF THE FRONTAL PASSAGE. SO WITH THIS IN MIND EXPECT A SQUALL LINE TO MOVE INTO THE REGION JUST AHEAD OF THE COLD FRONT. THE STRONGEST PART OF THE SQUALL LINE WILL AFFECT THE NORTHERN SECTIONS. WILL MENTION THE THREAT OF SEVERE WEATHER WITH THE LINE FOR PRIMARILY DAMAGING WINDS FOR THE NORTH PART OF THE FORECAST AREA. THE LINE OF STORMS WILL BE LEAVING THE COUNTY WARNING AREA WITH THE COLD FRONT JUST AFTER MIDNIGHT. WILL MENTION THE RISK OF SEVERE STORMS FOR THE WHOLE COUNTY WARNING AREA...WITH ENHANCE WORDING OF DAMAGING WINDS...GENERALLY ALONG AND NORTH OF A CROSSET ARKANSAS TO LEXINGTON TO A MACON LINE. AFTER THE FRONTAL PASSAGE BREEZY CONDITIONS WILL CONTINUE AS A COOLER AND DRYER AIRMASS SETTLES INTO THE REGION. BREEZY CONDITIONS WILL DISSIPATE BY THURSDAY EVENING AS THE CENTER OF HIGH PRESSURE SETTLES INTO THE REGION. LOOKING AT TEMPERATURES WILL GO CLOSER A COMBO OF MAV AND 2M ETA NUMBERS AND WILL INCREASE MOS POPS SOME FOR TONIGHT. COMPARED TO YESTERDAY THE AVN/MRF 0 DEGREE LINE AT 850...SHOWS THE AIRMASS MODIFYING SOME...SINCE IT DOES NOT REACH THE GULF COAST. A 2ND SHOT OF COOL AIR WILL COME IN ON SATURDAY. THE AIRMASS WILL BEGIN TO MODIFY AS AN UPPER RIDGE BUILDS ACROSS THE REGION EARLY NEXT WEEK INTO WEDNESDAY. THIS IS REFLECTED ON THE MEX TEMPS...SO WILL MAKE SLIGHT MODIFICATIONS TO THOSE NUMBERS. THE MODELS DID VARY SOME ON THE SPEED OF THE DEVELOPING UPPER RIDGE OVER THE REGION EARLY NEXT WEEK. SO WITH THAT IN MIND WILL KEEP DRY WEATHER THROUGH THE PERIOD. PRELIM NUMBERS: JAN 052/071/039/068/038 4000 MEI 054/072/037/067/036 4000 .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Local storm report, Oct 24, 8:28 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM MILO AR WIND DAMAGE
10/24/01 ASHLEY TREES DOWN ACROSS HIGHWAY
133. REPORTED BY ASHLEY
COUNTY SHERIFFS OFFICE.
0750 PM BONITA LA WIND DAMAGE
10/24/01 MOREHOUSE TREES DOWN ALONG HIGHWAY
165. REPORTED BY
MOREHOUSE COUNTY SHERIFFS
OFFICE.Local storm report, Oct 24, 9:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM COUNTY WIDE MS WIND DAMAGE
10/24/01 GRENADA TREES DOWN ALONG HIGHWAY
8 E AND W OF GRENADA
REPORTED BY EMA
0840 PM CARROLLTON MS 0.75 INCH HAIL
10/24/01 CARROLL ALSO TREES DOWN REPORTED
BY CARROLL COUNTY
SHERIFFS OFFICE ALONG
HIGHWAY 7 BETWEEN
GREENWOOD AND TEOC.Special weather statement, Oct 24, 9:20 PM CDT, 1 hour 52 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 800...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 920 PM CDT WED OCT 24 2001 MSZ018-019-025>027-034>036-250300- THE STORMS PREDICTION CENTER HAS CANCELED TORNADO WATCH 800. THIS INCLUDES ALL COUNTIES THAT WERE IN WATCH 800.
Local storm report, Oct 24, 10:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM EUPORA MS 0.88 INCH HAIL
10/24/01 WEBSTER REPORTED BY WEBSTER
COUNTY SHERIFFS OFFICE.
ALSO TREES AND LARGE
LIMBS DOWN.
0940 PM 2E STARKVILLE MS 70 MPH WIND GUST
10/24/01 OKTIBBEHA REPORTED BY MS HIGHWAY
PATROL.Special weather statement, Oct 24, 10:15 PM CDT, 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT WED OCT 24 2001 ...THUNDERSTORMS... A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT THROUGH THE OVERNIGHT HOURS. SCATTERED SEVERE STORMS ARE EXPECTED NORTH OF INTERSTATE 20 AND EAST OF A LINE FROM CANTON TO KOSCIUSKO TO COLUMBUS. ISOLATED SEVERE STORMS ARE EXPECTED SOUTH OF INTERSTATE 20 AND SOUTHEAST OF A LINE FROM JACKSON TO PORT GIBSON TO NATCHEZ. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF DIMES. A COLD FRONT CONTINUES TO MOVE EAST ACROSS THE LOWER MISSISSIPPI VALLEY INTO A VERY MOIST AND RELATIVELY UNSTABLE AIRMASS. THE CLASHING OF THE TWO AIR MASSES IS CAUSING THIS LINE OF THUNDERSTORMS TO DEVELOP. AROUND MIDNIGHT...THIS LINE OF STORMS WILL BE ACROSS PORTIONS OF EAST AND SOUTH MISSISSIPPI. BY 4 AM...THE LINE OF THUNDERSTORMS...AND THE COLD FRONT...WILL BE EAST OF THE AREA. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE TO BE NEEDED UNTIL THIS LINE MOVES EAST OF THE STATE. ...NON PRECIPITATION... WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED TONIGHT IN CONJUNCTION WITH THE APPROACH AND PASSAGE OF A STRONG COLD FRONT. WINDS AHEAD OF THE FRONT WILL BE FROM THE SOUTHWEST...AND WINDS BEHIND THE FRONT WILL SHIFT TO THE NORTHWEST. AREA LAKES WILL BE CHOPPY AND BOATERS SHOULD EXERCISE CAUTION. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS TRAILERS...SUVS AND MINI-VANS SHOULD ALSO EXERCISE CAUTION ON ROADWAYS AS SUDDEN WIND GUSTS COULD CAUSE LOSS OF VEHICLE CONTROL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Oct 24, 10:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2NE ARTESIA MS 70 MPH WIND GUST
10/24/01 LOWNDES GUST MEASURED AT GOLDEN
TRIANGLE AIRPORT BY
OBSERVER.
1004 PM COUNTY WIDE MS WIND DAMAGE
10/24/01 LOWNDES TREES DOWN ON PORTIONS OF
HIGHWAYS 12 AND 69 S
REPORTED BY SPOTTERS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 25 min |
| Oct 24, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 16 min |
| Oct 24, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 33 min |
| Oct 24, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 45 min |
| Oct 24, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 45 min |
| Oct 24, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 23 min |
| Oct 24, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 43 min |
| Oct 24, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 38 min |
| Oct 24, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 47 min |
| Oct 24, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 47 min |
| Oct 24, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Oct 24, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 39 min |
| Oct 24, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 47 min |
| Oct 24, 10:30 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 45 min |
| Oct 24, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.